MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 108-ET-6540C
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Though revision surgery occurred, surgical staff discarded the fractured screws.The devices were not returned and were not available for evaluation.Photograph confirming the event was received depicting the fractures at the third thread.Lot numbers were obscured.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, the longevity the degree of post lateral pseudarthrosis, patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.).Root cause or specific failure mode cannot be determined.
 
Event or Problem Description
Patient underwent spinal fusion surgery at l5-s1 circa 2019.On (b)(6) 2022 it was reported that both s1 bone screws were fractured.Revision surgery occurred on (b)(6) 2022 and both screws were successfully replaced.

Brand Name
OVERWATCH
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive, suite 200
carlsbad, CA 92010
7606071830
MDR Report Key15889657
Report Number3004893332-2022-00013
Device Sequence Number12037211
Product Code NKB
UDI-Device Identifier00840916131852
UDI-Public00840916131852
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number108-ET-6540C
Device Catalogue Number108-ET-6540C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown